Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 75, NWS New York, NY
NWS New York, NY issued this small craft advisory at Aug 5, 2017, 2:16 AM EDT. It took effect at Aug 5, 2017, 5:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2017, 2:16 AM EDT (06:16 UTC)
- In effect from
- Aug 5, 2017, 5:00 PM EDT
- Expired
- Aug 6, 2017, 3:43 AM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
833 WHUS71 KOKX 050616 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 216 AM EDT SAT AUG 5 2017 ...ROUGH CONDITIONS ACROSS THE OCEAN WATERS TONIGHT... ANZ350-353-355-052015- /O.NEW.KOKX.SC.Y.0075.170805T2200Z-170806T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 216 AM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PW
4 follow-up statements
264 WHUS71 KOKX 051531 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1131 AM EDT SAT AUG 5 2017 ...ROUGH CONDITIONS IN NEW YORK HARBOR AND ON THE OCEAN WATERS LATE TODAY INTO TONIGHT... ANZ338-060030- /O.EXB.KOKX.SC.Y.0075.170805T2100Z-170806T0300Z/ NEW YORK HARBOR- 1131 AM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. * WINDS...WEST AROUND 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT FREQUENT GUSTS OF 25 TO 33 KT ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-060030- /O.CON.KOKX.SC.Y.0075.170805T2200Z-170806T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1131 AM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT. GUSTS UP TO 25 KT NEAR SHORE CLOSE TO THE NEW YORK HARBOR ENTRANCE THIS EVENING. SEAS 3 TO 5 FEET...HIGHEST FARTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
563 WHUS71 KOKX 051948 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 348 PM EDT SAT AUG 5 2017 ...ROUGH CONDITIONS IN NEW YORK HARBOR AND ON THE OCEAN WATERS INTO TONIGHT... ANZ350-353-355-060400- /O.CON.KOKX.SC.Y.0075.170805T2200Z-170806T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 348 PM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-060300- /O.CON.KOKX.SC.Y.0075.170805T2100Z-170806T0300Z/ NEW YORK HARBOR- 348 PM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT FREQUENT GUSTS OF 25 TO 33 KT ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
043 WHUS71 KOKX 060406 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1206 AM EDT SUN AUG 6 2017 ...ROUGH CONDITIONS IN NEW YORK HARBOR AND ON THE OCEAN WATERS INTO TONIGHT... ANZ350-353-355-061000- /O.CON.KOKX.SC.Y.0075.000000T0000Z-170806T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1206 AM EDT SUN AUG 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
478 WHUS71 KOKX 060743 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 343 AM EDT SUN AUG 6 2017 ANZ350-353-355-060845- /O.CAN.KOKX.SC.Y.0075.000000T0000Z-170806T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 343 AM EDT SUN AUG 6 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS MORNING, AND SEAS WILL REMAIN UNDER 5 FT. $$ PW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 1:41 AM EDT, 35 minutes earlier.
Area forecast discussion, Aug 5, 1:41 AM EDT, 35 minutes before
Area Forecast Discussion National Weather Service New York NY 141 AM EDT Sat Aug 5 2017 .SYNOPSIS... A cold front will approach the Tri-State Area tonight and move across on Saturday with the front east of the area by Saturday night. High pressure builds across the area on Sunday, then shifts south and eastward ahead of a developing low pressure system that will impact the area Monday into Tuesday. High pressure moves across the area Wednesday followed by another low pressure system passing to the south for the late week. && .NEAR TERM /THROUGH TODAY/... Forecast is on track, only minor change made to reflect current conditions. Showers and thunderstorms continue to move slowly east from central and western Pennsylvania, out ahead of a slowly approaching cold front. Timing still brings showers and thunderstorms into western Orange County just after midnight. Moist onshore flow may allow patchy fog to develop tonight on the Twin Forks of Long Island and in southeast Connecticut. A mid/upper level trough will approach the area tonight and lift northeast on Saturday taking on a negative tilt as heads east from the Great Lakes. This will push a cold front through the area that is proceeded by showers and thunderstorms. PoPs were refined to slow down initial timing based on a blend of the models. There are some 2-3 hour timing differences noted and some models also develop some showers/sprinkles ahead of the main area of convection in the soupy onshore flow across Long Island. Used a blend of the HRRR/NAM 3 km/WRF-NAM/GFS/ECMWF/RAP and ARW models. Given the moisture content of the atmosphere with PWATS shown to be near 1.80 inches and 850 mb dewpoints of +10 to +12C, heavy rain will remain a threat in stronger convection and this was maintained in as a threat for tonight especially from The City on west. As far as gusty wind threat tonight, the best forcing and lift will stay to our north but a few strong to severe storms are not entirely out of the question tonight mainly well north and west of the City, with the best threat in Orange County. Gusty winds would be main hazard. The front will work across the area late tonight into Saturday followed by a shift in the winds and clearing. PoPs will show a decrease in areas west of The City by later tonight. Showers and thunderstorms may linger in The City around daybreak but should be gone by the late morning. Showers and thunderstorms will last across Long Island and southern Connecticut through early Saturday afternoon. Drier air follows and dewpoints drop into the 50s by Saturday afternoon from The City north and west allowing for a decent day once the rain departs. I leaned toward the warmer end of guidance with the offshore flow. Highs will be in the mid 80s in and around The City and in Nassau/western Suffolk Counties and southern Fairfield County to the upper 70s in the higher hills well north and west of The City and well east of The City where clouds will linger longest. As far as on Saturday, the GFS shows higher LIs in the area across southern Connecticut with values approaching -5 in the Connecticut River Valley. Both the GFS and ECMWF show at 250 mb, a small jet streak developing south of Long Island of 90-100 kts as the trough aloft takes on more of a negative tilt. This may help aid in lift and enhance convection. The limiting factors though will be cloud cover and just how much stable marine air is around near the coast. Nevertheless, given the negative tilt and better support aloft, there is some risk for a few strong to severe storms to go in southern Connecticut, especially inland and gusty winds were placed in as enhanced wording. There will be a moderate risk of rip currents at ocean beaches through this evening. A moderate risk of rip currents at ocean beaches will remain through Saturday evening. && .SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/... Dry westerly flow in the wake of the front with a mainly clear sky. Local gusty west to northwest winds may linger in some areas in the evening. Lows will drop into the 60s in and around The City and at the coast with lows in the 50s elsewhere will give the air conditioners and ceiling fans a break. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Anomalously high pressure over the Caribbean and a blocking pattern in the western U.S. will aid in keeping a series of low pressure systems rotating through the Northeast. Sunday will offer a brief reprieve from showers as the cold front continues eastward off the coast and high pressure builds in to the south. Temperatures will be near or slightly below climatological normals, but humidity will be much lower than the previous few days. By Monday, two short waves are expected to phase, with broad southwest flow advecting increasing moisture into the region. At the moment, solutions keeping the system more to the south seem to fit more with climatological normals in this area, and given the orientation of southwest flow aloft being parallel to the boundary, the potential for heavy rainfall and training cells will be possible. Rainfall will continue into Monday night. Given cloudy conditions and the warm front largely expected to stay just south of the area, temperatures will be below climatological normals for this time of year. The system gradually moves eastward Tuesday with improving conditions. Temperatures should be closer to normal as high pressure moves in through mid week. There will be increasing chances of showers and thunderstorms by Thursday as a low pressure system approaches from the west. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... A cold front approaches from the west early this morning, crossing the terminals late this morning into the afternoon. The front will be east of the terminals tonight. MVFR, with local IFR conditions expected at city terminals through 12z. IFR will likely be more widespread across Long Island and southern CT terminals. Showers and thunderstorms are approaching ahead of the front. These will move through 08-12z across the Lower Hudson Valley, NE NJ, and NY metro, and 11-15z for Long Island and southern CT. S-SE winds 10-15 with gusts up to around 20 kt possible at city terminals through 09z. Otherwise, S-SE winds 10 kt or less into the morning hours. Winds shift to SW behind the showers and thunderstorms, then veer to W to NW with the frontal passage. Gusts 20-25 kt are expected late this afternoon and early evening. .OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY... .SATURDAY NIGHT-SUNDAY...VFR. .MONDAY...IFR possible in showers and possible thunder. .TUESDAY...CHC IFR/MVFR/shra early, otherwise VFR. .WEDNESDAY...VFR. && .MARINE... Moist onshore flow may result in patchy fog later tonight in and around the Twin Forks of Long Island and along the coast of Middlesex and New London Counties in CT. Visibility may drop below 2 nautical miles. A cold front will approach the waters later tonight and move east across them on Saturday, heading off to the east by Saturday night. Thunderstorms are expected and some may bring heavy rain that could reduce visibility. Gusty and erratic winds are also possible and Special Marine Warnings and/or Marine Weather Statements may be issued for portions of the area depending on the strength of activity. Otherwise winds will start out from the south to south-southeast and then become west to west-northwest behind the front on Saturday into Saturday night. Gusty winds are possible but wind and wave conditions will generally remain below SCA criteria for the overall duration. Seas will gradually subside on Sunday as high pressure gradually moves across the area. A deepening low pressure system will move east then pass over the waters Monday into Tuesday, allowing seas to build again. At the moment, seas are expected to remain below SCA criteria, but should the low deepen more than currently forecast, SCA conditions will be possible. High pressure for the mid week will lead to winds and seas subsiding before another system approaches the area by late week. && .HYDROLOGY... Locally heavy rainfall is possible mainly late tonight into Saturday morning as thunderstorms move across the area in association with a cold front. Rainfall rates may exceed an inch per hour with any stronger storms or training of storms. Flooding in poor drainage and urbanized areas will be the main threat. Locally heavy rain with the potential for urban/poor draining flooding will be possible Monday into Monday night. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...MD/CS NEAR TERM...JP/CS SHORT TERM...CS LONG TERM...MD AVIATION...DS MARINE...MD/JP/CS HYDROLOGY...MD/CS
Hazardous weather outlook, Aug 4, 4:03 PM EDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service New York NY 403 PM EDT Fri Aug 4 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-052015- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 403 PM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. There is the potential for locally heavy rain tonight as a cold front moves through the area. The main threat will be flooding in poor drainage and urbanized areas. Isolated severe thunderstorms are possible mainly well north and west of New York City that could produce gusty winds to 60 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold front will push east across the area on Saturday. There is some potential for an isolated strong to severe thunderstorm across southern Connecticut on Saturday morning into early Saturday afternoon. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-052015- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 403 PM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:24 AM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens, Richmond | 66 min |
| Aug 5, 4:27 AM EDT | Special Marine Warning | OKX | 63 min | |
| Aug 5, 4:43 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 2 hr |
| Aug 5, 4:51 AM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 114 min |
| Aug 5, 5:35 AM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 115 min |
| Aug 5, 6:12 AM EDT | Areal Flood Advisory | OKX | Westchester | 2 hr |
| Aug 5, 1:31 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 5, 4:37 AM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 113 min |
| Aug 5, 6:57 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 63 min |
| Aug 5, 7:50 AM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 55 min |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.